Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 19, 2008, 10:23 PM CDT for 4 counties in Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 10:23 PM CDT (03:23 UTC)
- Expired
- Jun 20, 2008, 12:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 50 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 200329
FFWSJT
TXC207-253-417-447-200530-
/O.NEW.KSJT.FF.W.0009.080620T0323Z-080620T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1023 PM CDT THU JUN 19 2008
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HASKELL COUNTY IN WEST CENTRAL TEXAS...
THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...
JONES COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 1230 AM CDT
* AT 1023 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING WITH 1 TO 1 1/2 FEET OF WATER ON HIGHWAY 2834 JUST
NORTHWEST OF STAMFORD. WATER WAS ALSO REPORTED OVER THE ROADWAY ON
HIGHWAY 277...1636...AND 92 NEAR STAMFORD.
RADAR INDICATED ESTIMATES 2 TO 3 INCHES OF RAINFALL FROM
SAGERTON...TO STAMFORD TO LUEDERS...AND FROM HAMLIN TO ANSON. HEAVY
RAINFALL OF 2 TO 4 INCHES WAS ESTIMATED ACROSS WESTERN THROCKMORTON
AND EASTERN HASKELL COUNTY...INCLUDING WEINERT AND LAKE STAMFORD
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ALBANY...
ANSON...AVOCA...ELBERT...FORT GRIFFIN...HASKELL...HAWLEY...IBEX...
IRBY...LUEDERS...MORAN...NOODLE...NUGENT...ROCHESTER...RULE...
SAGERTON...STAMFORD...THROCKMORTON...WEINERT...WOODSON AND LAKE
STAMFORD NEAR LAKE STAMFORD MARINA
LAT...LON 3298 9898 3295 9899 3295 9909 3264 9909
3253 9913 3252 10013 3295 10004 3298 9999
3327 10000 3338 9993 3340 9894
TIME...MOT...LOC 0323Z 180DEG 0KT 3281 9995
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 7:25 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 19, 7:25 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 725 PM CDT THU JUN 19 2008 .UPDATE... WILL UPDATE ZONES/GRIDS FOR SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7Z FOR THOSE AREAS ALONG AND N OF A STERLING CITY THROUGH BROWNWOOD LINE. 11 && .PREV DISCUSSION... /ISSUED 632 PM CDT THU JUN 19 2008/ AVIATION... DEVELOPING THUNDERSTORM COMPLEX ACROSS THE SOUTHERN TX PANHANDLE TO JUST SOUTH OF CHILDRESS WILL LIKELY ORGANIZE INTO A MCS...AND THEN TRACK SOUTHEAST TONIGHT. AN UNSTABLE AIRMASS AND DEVELOPMENT OF LOW-LEVEL JET WILL AID IN MAINTAINING THE MCS INTO THE LATE NIGHT HOURS. THE MCS TRACK WILL AFFECT THE BIG COUNTRY AND THE KABI TERMINAL. A WESTWARD DRIFTING BOUNDARY INTO THE BIG COUNTRY...WITH A NORTHWEST TO SOUTHEAST ORIENTATION... MAY BE WHERE THE MCS TRACKS ALONG. DEPENDING ON HOW MUCH THUNDERSTORM DEVELOPMENT OCCURS ON THE WESTERN PORTION OF THE MCS...THE SYSTEM MAY AFFECT PARTS OF THE CONCHO VALLEY AS WELL. STRONG GUSTY WINDS...HAIL...AND MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITH THE THUNDERSTORMS. OUTSIDE OF WIND DISRUPTIONS FROM THE MCS OVERNIGHT...SOUTH TO SOUTHEAST WINDS WILL CONTINUE TONIGHT WITH MAINLY SOUTHEAST WINDS ON FRIDAY. PREV DISCUSSION... /ISSUED 332 PM CDT THU JUN 19 2008/ SHORT TERM... CENTER OF UPPER HIGH REMAINS OVER NORTHERN MEXICO WITH LITTLE MOVEMENT THROUGH TOMORROW. CONVECTION HAS DEVELOPED EARLY THIS AFTERNOON ALONG A WEAK SURFACE BOUNDARY OVER CENTRAL KANSAS WITH ADDITIONAL DEVELOPMENT FIRING UP ACROSS THE TEXAS PANHANDLE AND INTO NORTHEAST NEW MEXICO AS EMBEDDED SHORTWAVE TROUGHS ROTATE AROUND THE PERIPHERY OF THE NORTHERN MEXICO UPPER HIGH. THE BEST CHANCE FOR THUNDERSTORMS OVER THE FORECAST AREA WILL BE LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS AS DISCRETE CELLS AIDED BY A STRENGTHENING LLJ MERGE INTO AN MCS. THE DEVELOPING MCS WILL MOVE SOUTHEAST IN THE NORTHWEST FLOW ALOFT ESSENTIALLY ALONG THE SAME PATH AS THIS MORNINGS SYSTEM...AFFECTING PRIMARILY THE BIG COUNTRY WITH A LESSER CHANCE OVER THE SOUTHERN HALF OF THE AREA. LONG TERM... DEEP LAYER SHEAR WILL WEAKEN BY SATURDAY AS THE UPPER LEVEL HIGH IS PUSHED FARTHER EAST...BEGINNING A DRY PATTERN INTO THE COMING WEEK WITH LIMITED INSTABILITY AND WARMER TEMPERATURES ALOFT. UPPER HIGH WILL REESTABLISH ITSELF BY THE MIDDLE OF NEXT WEEK OVER THE SOUTHERN PLAINS...THUS CONTINUING THE DRY FORECAST AND TEMPERATURES SLIGHTLY ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 92 69 92 / 40 20 10 10 SAN ANGELO 73 95 71 94 / 40 10 10 10 JUNCTION 72 94 71 94 / 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 19, 3:30 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 330 PM CDT THU JUN 19 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 330 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT FROM THE TEXAS PANHANDLE INTO NORTHWEST TEXAS. THIS COMPLEX OF THUNDERSTORMS WOULD LIKELY AFFECT THE BIG COUNTRY AND HEARTLAND AREAS...AND COULD EXTEND FARTHER TO THE WEST INTO THE CONCHO VALLEY...MAINLY AFTER MIDNIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE NORTH OF AN OZONA...TO SAN ANGELO...TO BROWNWOOD LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN 2/3 OF WEST CENTRAL TEXAS ON FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...MAINLY ACROSS THE BIG COUNTRY...CONCHO VALLEY AND HEARTLAND.
In the hours before
Special weather statement, Jun 19, 7:10 PM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 710 PM CDT THU JUN 19 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-200215- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 710 PM CDT THU JUN 19 2008 ...A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE BIG COUNTRY LATER THIS EVENING... A COMPLEX OF THUNDERSTORMS...EXTENDING FROM THE SOUTHERN TEXAS PANHANDLE TO SOUTH OF CHILDRESS AT 700 PM...WILL TRACK SOUTHEAST ACROSS THE BIG COUNTRY LATER THIS EVENING AND EARLY TONIGHT. THE STORMS ARE EXPECTED TO ENTER HASKELL AND THROCKMORTON COUNTIES SHORTLY AFTER 745 PM. SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL WILL BE POSSIBLE. AS THE NIGHT PROGRESSES...THE STORMS ARE EXPECTED TO TRACK FARTHER SOUTH INTO PARTS OF THE CONCHO VALLEY AND HEARTLAND. A SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED UNTIL 2 AM CDT FRIDAY...FOR THE COUNTIES OF WEST CENTRAL TEXAS ALONG AND NORTH OF A LINE FROM STERLING CITY TO BALLINGER TO BROWNWOOD. PEOPLE ACROSS THE BIG COUNTRY...CONCHO VALLEY AND HEARTLAND ARE ENCOURAGED TO KEEP AN EYE TO THE SKY AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 19, 9:13 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 913 PM CDT THU JUN 19 2008 TXZ099-200315- THROCKMORTON TX- 913 PM CDT THU JUN 19 2008 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CDT FOR THROCKMORTON COUNTY... AT 909 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 13 MILES NORTHWEST OF THROCKMORTON... MOVING SOUTHEAST AT 27 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THROCKMORTON BY 935 PM CDT WOODSON BY 1005 PM CDT NORTHWEST WINDS OF 50 MPH AND PEA SIZE HAIL ARE LIKELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS.
Local storm report, Jun 19, 9:18 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
918 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM TSTM WND GST ROBY 32.75N 100.38W
06/19/2008 E70 MPH FISHER TX LAW ENFORCEMENT
&&
11Local storm report, Jun 19, 10:04 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1004 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND GST 4 ENE ROSCOE 32.47N 100.47W
06/19/2008 M60.00 MPH NOLAN TX AWOS
WIND MEASURED AT SWEETWATER AVENGER AIRPORT.
&&
11Local storm report, Jun 19, 10:10 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1010 PM CDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST STAMFORD 32.94N 99.80W
06/19/2008 E70 MPH JONES TX FIRE DEPT/RESCUE
POWER POLES WERE DOWNED AND SOME ROOF DAMAGE OCCURRED IN
TOWN.
&&
11The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:33 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 57 min |
| Jun 19, 8:12 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 48 min |
| Jun 19, 8:55 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones, Nolan, Taylor | 65 min |
| Jun 19, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 58 min |
| Jun 19, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coke, Coleman, Jones, Nolan, Runnels and 2 more | 62 min |
| Jun 19, 10:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Jones, Shackelford, Taylor | 47 min |
| Jun 19, 11:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Runnels | 48 min |
| Jun 19, 11:44 PM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman, Runnels, Taylor | 2 hr |
| Jun 20, 12:26 AM CDT | Areal Flood Advisory | SJT | Jones | 2 hr |
| Jun 20, 5:40 AM CDT | Areal Flood Advisory | SJT | Kimble | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.